Alert archive / Texas / High Surf Advisories in 2012

High Surf Advisory 3, NWS Brownsville, TX

June 25, 2012Kenedy County, Texas

NWS Brownsville, TX issued this high surf advisory at Jun 25, 2012, 4:18 PM CDT for Kenedy County, Texas. It took effect at Jun 26, 2012, 6:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 4:18 PM CDT (21:18 UTC)
In effect from
Jun 26, 2012, 6:00 AM CDT
Expired
Jun 26, 2012, 5:55 PM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WHUS44 KBRO 252118
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
418 PM CDT MON JUN 25 2012

...HIGH SURF TO DEVELOP TUESDAY WITH HIGH RISK OF RIP CURRENTS AND MINOR
COASTAL RUN CONTINUING...

.A LONG SWELL PERIOD OF 10 TO 11 SECONDS IS BEING OBSERVED
MOVING ACROSS THE GULF FROM TROPICAL STORM DEBBY. THIS SWELL
CONTINUES TO BE DIRECTED TOWARDS THE LOWER TEXAS COAST. AS THE
EAST TO NORTHEAST SWELL APPROACHES THE BEACH MUCH HIGHER SURF WILL
RESULT BUILDING BREAKING WAVES TO HEAD HIGH OR LARGER TUESDAY. THE
POUNDING SURF COMBINING WITH THE LONG PERIOD WILL CONTINUE TO PRODUCE
DANGEROUS RIP CURRENTS AND A MINOR OVER WASH OF TIDES ALONG THE
SOUTH PADRE BEACHES AND BOCA CHICA BEACH ESPECIALLY DURING TUESDAY
MORNING HIGH TIDE AROUND 830 AM.

TXZ251-256-257-260630-
/O.NEW.KBRO.SU.Y.0003.120626T1100Z-120626T2300Z/
/O.NEW.KBRO.RP.S.0005.120625T2118Z-120626T2300Z/
/O.EXT.KBRO.CF.S.0002.000000T0000Z-120626T1700Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
418 PM CDT MON JUN 25 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT TUESDAY...

...HIGH SURF DEVELOPING EARLY TUESDAY...

* WAVES AND SURF...BREAKING WAVES TO RANGE FROM 5 TO 8 FEET
  TUESDAY ALONG SOUTH PADRE ISLAND AND BOCA CHICA. HIGHER SURF
  CONDITIONS ARE LIKELY TO OCCUR CLOSER TO THE SOUTH PADRE ISLAND
  JETTIES. 

* TIMING...MINOR COASTAL FLOODING TO CONTINUE INTO TUESDAY
  ESPECIALLY AROUND HIGH TIDE TUESDAY MORNING PRIOR TO AND A FEW
  HOURS AFTER 830 AM. HIGH SURF TO BUILD BY DAY BREAK PEAKING
  BEFORE NOON THEN SLOWLY SUBSIDING BY LATE AFTERNOON. RIP CURRENT
  RISK TO REMAIN HIGH TONIGHT AND TUESDAY. 

* IMPACTS...SURF MAY PUSH UP TO THE DUNE LINE ON SOUTH PADRE
  ISLAND...MAKING DRIVING ON THE ISLAND HAZARDOUS. SWIMMING IN THE
  SURF AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA
  BEACH IS DISCOURAGED...AS A HIGH RISK OF DANGEROUS RIP CURRENTS
  CONTINUE. POUNDING HIGH SURF NEAR THE SHORE LINE WILL BE PRODUCE
  DANGEROUS SWIMMING CONDITIONS. SWIMMING IS DISCOURAGED FOR
  UNTRAINED OR WEAK SWIMMERS. 

BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS
ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH
SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.
HIGH SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT.
..BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

&&

$$


GB
4 follow-up statements
562 
WHUS44 KBRO 252315 CCA
CFWBRO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 PM CDT MON JUN 25 2012

...HIGH SURF TO DEVELOP TUESDAY WITH HIGH RISK OF RIP CURRENTS AND MINOR
COASTAL RUN UP CONTINUING...

.A LONG SWELL PERIOD OF 10 TO 11 SECONDS IS BEING OBSERVED
MOVING ACROSS THE GULF FROM TROPICAL STORM DEBBY. THIS SWELL
CONTINUES TO BE DIRECTED TOWARDS THE LOWER TEXAS COAST. AS THE
EAST TO NORTHEAST SWELL APPROACHES THE BEACH MUCH HIGHER SURF WILL
RESULT BUILDING BREAKING WAVES TO HEAD HIGH OR LARGER TUESDAY. THE
POUNDING SURF COMBINING WITH THE LONG PERIOD WILL CONTINUE TO PRODUCE
DANGEROUS RIP CURRENTS AND A MINOR OVER WASH OF TIDES ALONG THE
SOUTH PADRE BEACHES AND BOCA CHICA BEACH ESPECIALLY DURING TUESDAY
MORNING HIGH TIDE AROUND 830 AM.

TXZ251-256-257-260830-
/O.NEW.KBRO.SU.Y.0003.120626T1100Z-120626T2300Z/
/O.NEW.KBRO.RP.S.0005.120625T2314Z-120626T2300Z/
/O.EXT.KBRO.CF.S.0002.000000T0000Z-120626T1700Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
614 PM CDT MON JUN 25 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT TUESDAY...

...HIGH SURF DEVELOPING EARLY TUESDAY...

* WAVES AND SURF...BREAKING WAVES TO RANGE FROM 5 TO 8 FEET
  TUESDAY ALONG SOUTH PADRE ISLAND AND BOCA CHICA. HIGHER SURF
  CONDITIONS ARE LIKELY TO OCCUR CLOSER TO THE SOUTH PADRE ISLAND
  JETTIES. 

* TIMING...MINOR COASTAL FLOODING TO CONTINUE INTO TUESDAY
  ESPECIALLY AROUND HIGH TIDE TUESDAY MORNING PRIOR TO AND A FEW
  HOURS AFTER 830 AM. HIGH SURF TO BUILD BY DAY BREAK PEAKING
  BEFORE NOON THEN SLOWLY SUBSIDING BY LATE AFTERNOON. RIP CURRENT
  RISK TO REMAIN HIGH TONIGHT AND TUESDAY. 

* IMPACTS...SURF MAY PUSH UP TO THE DUNE LINE ON SOUTH PADRE
  ISLAND...MAKING DRIVING ON THE ISLAND HAZARDOUS. SWIMMING IN THE
  SURF AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA
  BEACH IS DISCOURAGED...AS A HIGH RISK OF DANGEROUS RIP CURRENTS
  CONTINUE. POUNDING HIGH SURF NEAR THE SHORE LINE WILL BE PRODUCE
  DANGEROUS SWIMMING CONDITIONS. SWIMMING IS DISCOURAGED FOR
  UNTRAINED OR WEAK SWIMMERS. 

BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS
ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH
SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.
HIGH SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT.
..BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

&&

$$


GB
676 
WHUS44 KBRO 260721
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 AM CDT TUE JUN 26 2012

...HIGH SURF TO DEVELOP TUESDAY WITH HIGH RISK OF RIP CURRENTS
AND MINOR COASTAL RUN UP CONTINUING...

.A LONG SWELL PERIOD OF 10 TO 11 SECONDS IS BEING OBSERVED MOVING
ACROSS THE GULF FROM TROPICAL STORM DEBBY. THIS SWELL CONTINUES
TO BE DIRECTED TOWARDS THE LOWER TEXAS COAST. AS THE EAST TO
NORTHEAST SWELL APPROACHES THE BEACH MUCH HIGHER SURF WILL RESULT
BUILDING BREAKING WAVES TO HEAD HIGH OR LARGER TUESDAY. THE
POUNDING SURF COMBINING WITH THE LONG PERIOD WILL CONTINUE TO
PRODUCE DANGEROUS RIP CURRENTS AND A MINOR OVER WASH OF TIDES
ALONG THE SOUTH PADRE BEACHES AND BOCA CHICA BEACH ESPECIALLY
DURING TUESDAY MORNING HIGH TIDE AROUND 830 AM.

TXZ251-256-257-262000-
/O.CON.KBRO.SU.Y.0003.120626T1100Z-120626T2300Z/
/O.CON.KBRO.CF.S.0002.000000T0000Z-120626T1700Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-120626T2300Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
221 AM CDT TUE JUN 26 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM CDT THIS EVENING...


* WAVES AND SURF...BREAKING WAVES TO RANGE FROM 5 TO 8 FEET 
  TUESDAY ALONG SOUTH PADRE ISLAND AND BOCA CHICA. HIGHER SURF 
  CONDITIONS ARE LIKELY TO OCCUR CLOSER TO THE SOUTH PADRE 
  ISLAND JETTIES. 

* TIMING...MINOR COASTAL FLOODING TO CONTINUE INTO TUESDAY 
  ESPECIALLY AROUND HIGH TIDE TUESDAY MORNING PRIOR TO AND A FEW 
  HOURS AFTER 830 AM. HIGH SURF TO BUILD BY DAY BREAK PEAKING 
  BEFORE NOON THEN SLOWLY SUBSIDING BY LATE AFTERNOON. RIP 
  CURRENT RISK TO REMAIN HIGH TONIGHT AND TUESDAY. 

* IMPACTS...SURF MAY PUSH UP TO THE DUNE LINE ON SOUTH PADRE 
  ISLAND...MAKING DRIVING ON THE ISLAND HAZARDOUS. SWIMMING IN 
  THE SURF AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA 
  CHICA BEACH IS DISCOURAGED...AS A HIGH RISK OF DANGEROUS RIP 
  CURRENTS CONTINUE. POUNDING HIGH SURF NEAR THE SHORE LINE WILL 
  BE PRODUCE DANGEROUS SWIMMING CONDITIONS. SWIMMING IS 
  DISCOURAGED FOR UNTRAINED OR WEAK SWIMMERS. 

BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS
ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT. ..BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

JGG
703 
WHUS44 KBRO 261531 AAA
CFWBRO

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1031 AM CDT TUE JUN 26 2012

...HIGHER SURF IS EXPECTED TO CONTINUE TODAY...ALONG WITH A HIGH
RISK OF RIP CURRENTS...

.A LONG SWELL PERIOD OF APPROXIMATELY 10 SECONDS CONTINUES TO BE
SEEN MOVING ACROSS THE GULF FROM TROPICAL STORM DEBBY. AS THE
EAST TO NORTHEAST SWELL APPROACHES BEACHES ALONG THE LOWER TEXAS
COAST...BREAKING WAVES AROUND 6 FEET WILL BE POSSIBLE DUE TO THE
LONGER SWELL PERIOD. IN ADDITION...DANGEROUS RIP CURRENTS WILL
REMAIN POSSIBLE ALONG WITH SLIGHTLY HIGHER THAN NORMAL TIDE
LEVELS.

TXZ251-256-257-262300-
/O.CON.KBRO.SU.Y.0003.000000T0000Z-120626T2300Z/
/O.CON.KBRO.CF.S.0002.000000T0000Z-120626T1700Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-120626T2300Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1031 AM CDT TUE JUN 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...


* WAVES AND SURF...BREAKING WAVES AROUND 6 FEET WILL BE POSSIBLE
  TODAY ALONG THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.
  HIGHER SURF CONDITIONS ARE LIKELY TO OCCUR CLOSER TO THE SOUTH
  PADRE ISLAND JETTIES.

* TIMING...MINOR COASTAL FLOODING WILL REMAIN POSSIBLE THROUGH
  EARLY TUESDAY AFTERNOON. THE HIGH SURF WILL BEGIN TO SLOWLY
  SUBSIDE LATE THIS AFTERNOON...WITH THE RIP CURRENT RISK FORECAST
  TO REMAIN HIGH THROUGH TONIGHT.

* IMPACTS...SWIMMING IN THE SURF AT THE BEACHES OF SOUTH PADRE
  ISLAND AND AT BOCA CHICA BEACH IS DISCOURAGED...AS A HIGH RISK
  OF DANGEROUS RIP CURRENTS CONTINUE. POUNDING HIGH SURF NEAR THE
  SHORE LINE WILL BE PRODUCE DANGEROUS SWIMMING CONDITIONS.

BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS
ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT. ..BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. HEED THE ADVICE OF
LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED
SIGNS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE
IN BROWNSVILLE.

&&

$$

BUTTS
714 
WHUS44 KBRO 262255
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
555 PM CDT TUE JUN 26 2012

...SWELLS CONTINUE TO SUBSIDE...

.LONG PERIOD SWELLS PRODUCED BY TROPICAL STORM DEBBY CONTINUE TO
LOWER WITH ANY RESIDUAL CHANCE OF HIGH SURF WANING ALONG THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

TXZ251-256-257-270000-
/O.CAN.KBRO.SU.Y.0003.000000T0000Z-120626T2300Z/
/O.EXP.KBRO.RP.S.0005.000000T0000Z-120626T2300Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
555 PM CDT TUE JUN 26 2012

...HIGH SURF ADVISORY IS CANCELLED...
...HIGH RIP CURRENT RISK WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
HIGH SURF ADVISORY. 

RIP CURRENT RISK TO REMAIN MODERATE TONIGHT AND WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Jun 25, 2:11 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 2:11 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 PM CDT MON JUN 25 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...A BROAD UPPER LEVEL
RIDGE ACROSS THE CENTRAL AND SOUTHERN SOUTHERN PLAINS WILL
DOMINATE THROUGH THE SHORT TERM PERIOD. THIS WILL KEEP THE RIO
GRANDE VALLEY UNDER LIGHT WINDS...VERY HOT TEMPERATURES AND DRY
WEATHER CONDITIONS. PWATS DROP TO 1.35 INCHES COMPARED TO UP TO
2.0 INCHES ON SUNDAY. MID LEVEL DRY AIR AS INFILTRATED INTO THE
AREA FROM THE WEST/NW. THE MAIN THREAT FOR THIS COUPLE OF DAYS
WILL BE THE HIGH TEMPERATURES. MOST OF THE CWAS HIGH TEMPERATURES
TUESDAY WILL REACH THE TRIPLE DIGITS. RH VALUES WILL BE BETWEEN
MID TO UPPER 20S ACROSS THE WESTERN PORTION OF THE FORECAST AREA
AND INTO THE MID 40S BY THE COAST. NO CRITICAL FIRE WEATHER
CONDITION AT THIS TIME AS WINDS WILL REMAIN LIGHT AND VARIABLE
THROUGH THE DAY.

.LONG TERM /WEDNESDAY THROUGH SUNDAY NIGHT/...THE STRONG AND
BROAD MID LEVEL RIDGE OVER THE CENTRAL PLAINS WILL MAINTAIN DRY
AND HOT CONDITIONS OVER THE REGION. AN INVERTED TROUGH DEVELOPS
ACROSS NORTHEAST MEXICO INTO DEEP SOUTH TEXAS. THE BROAD WEAKNESS
IS EXPECTED TO PERSIST OVER THE AREA THROUGH THE WEEKEND. THE
LATEST GFS KEEPS DEEPER MOISTURE OVER THE EASTERN GULF OF MEXICO.
PWATS OF 1.40 INCHES ON THURSDAY BEGIN TO SLOWLY INCREASE BY THE
WEEKEND. THE WEAKNESS IN THE MID LEVEL RIDGE SHOULD ALLOW A LITTLE
COOLER MAX TEMPS FOR MUCH OF THE EXTENDED RANGE PERIOD. THIS
INVERTED TROUGH OVER THE AREA WILL LIKELY ALSO DESTABILIZE THE
ATMOSPHERE ALLOWING SOME ISOLD TO SCT MAINLY AFTERNOON AND EARLY
EVENING CONVECTION. HAVE MAINTAINED MOST OF THE INHERITED POPS BUT
KEPT POPS UNDER 30 THROUGH THE PERIOD.

&&

.MARINE...TONIGHT THROUGH TUESDAY NIGHT... MODERATE SEAS BETWEEN 3
TO 4 FEET REMAIN THROUGH THE AFTERNOON LOWERING INTO THE EVENING
AS TROPICAL STORM DEBBY MOVES NORTHEAST INTO THE ATLANTIC. NO
PRECIPITATION EXPECTED WITH LIGHT AND VARIABLE WINDS THROUGH THE
SHORT TERM FORECAST. A BROAD HIGH PRESSURE ACROSS THE CENTRAL
PLAINS WILL KEEP GOOD MARINE WEATHER.

WEDNESDAY THROUGH FRIDAY...A BENIGN MARINE PATTERN TO PREVAIL OVER
THE LOWER TEXAS COASTAL AND GULF WATERS THROUGH FRIDAY. A RELAX
PRESSURE GRADIENT WILL MAINTAIN A LIGHT TO MODERATE AND
SOUTHEASTERLY SURFACE FLOW THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  98  78  94 /   0   0   0  10
BROWNSVILLE          77  99  77  99 /   0   0   0  10
HARLINGEN            75 102  76 100 /   0   0   0  10
MCALLEN              74 105  78 104 /   0   0   0  10
RIO GRANDE CITY      76 104  78 105 /   0   0   0  10
SOUTH PADRE ISLAND   79  91  79  92 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/63/CAMPBELL
Hazardous weather outlook, Jun 25, 4:17 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT MON JUN 25 2012

TXZ251-256-257-260930-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
417 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

MINOR COASTAL RUNUP IS POSSIBLE TODAY AS SWELL FROM TROPICAL STORM
DEBBY CONTINUES TO PUSH ONTO THE LOWER TEXAS COAST. THERE IS A
HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-260930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
417 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ248>250-252>255-260930-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
417 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

RECORD OR NEAR RECORD AFTERNOON HIGH TEMPERATURES ARE EXPECTED
ACROSS THE REGION. HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RECORD TO NEAR RECORD HEAT IS EXPECTED AGAIN ON TUESDAY. HEAT
INDEX VALUES OF 105 TO 110 DEGREES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:58 AM CDTCoastal Flood StatementBROKenedy32 hr
Jun 25, 4:18 PM CDTRip Current StatementBROKenedy26 hr

Nearby

High Surf Advisories in Texas, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.